# SDR CA081009009

- Difficulty date: September 27, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Diamon DA 40
- Aircraft time: 1,667 hours
- Engine: Cont IO360*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Broken
- Location: Alternator
- Component: Alternator, Kelly
- Component part number: ALU8521LS
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) A+ TERMINAL MELTED OFF ALTERNATOR AND LOOSE. PROBLEM CAUSED BY BROKEN TERMINAL ON A+ WIRE GOING TO ALTERNATOR.  WIRE WAS ORIGINALLY VERY TIGHT CAUSING THE BREAKAGE, THEN IT ARCED CAUSING HEAT AND EVENTUAL FAILURE.
